Indiana, 2025

Damaging Winds in Indiana, June 26, 2025

June 26, 2025 · NWS IWX · 2 events in 2 counties and zones

On the afternoon on June 26, 2025, numerous thunderstorms developed over the area. Some of these storms were severe, bringing damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

On the afternoon on June 26, 2025, numerous thunderstorms developed over the area. Some of these storms were severe, bringing damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 12:55 PM EST, 1 hour 58 minutes earlier. Its key messages:

  • Hot and humid conditions continue today resulting in a High heat risk.
  • Marginal Risk of severe thunderstorms through this evening with strong gusty winds and excessive rainfall the main threats.
  • Slightly more mild temperatures on Saturday before a brief warm up again on Sunday and Monday.
Area forecast discussion, Jun 26, 12:55 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
155 PM EDT Thu Jun 26 2025

.KEY MESSAGES...

- Hot and humid conditions continue today resulting in a High
  heat risk.

- Marginal Risk of severe thunderstorms through this evening
  with strong gusty winds and excessive rainfall the main
  threats.

- Slightly more mild temperatures on Saturday before a brief
  warm up again on Sunday and Monday.

&&

.DISCUSSION...
Issued at 151 PM EDT Thu Jun 26 2025

Another hot and humid day with highs topping out around 90
degrees and heat indicies near 100 after you combine in the
humidity. Sensitive populations should continue to take extra
precautions against the heat. Moderate to strong instability
and PWAT around 1.6in will promote convection through the rest
of the afternoon, as we have already begun to see late morning
and early afternoon across the Michiana region. Weak overall
shear will inhibit sustained updrafts, and storms should be
pulse-like with strong gusty outflow winds being the predominant
threat (in addition to lightning and localized heavy rain, of
course).

A cold front will eventually work its way into the area on
Friday. Additional showers and storms will be expected (60-70%
chance) as this front moves through the area. By Saturday,
temperatures will have "cooled" down slightly into the low-mid
80s. Rain chances favor the southern half of our forecast area
on Sat.

Warmer temperatures return Sunday and Monday. However, surface
high pressure building over the Central Plains and troughiness
returning to Ontario/Great Lakes region which will cool us down
a little bit for the first couple of July days. Hopefully the
return of dewpoints back in the 60s vs the 70s we've been
experiencing will be a welcome relief.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 133 PM EDT Thu Jun 26 2025

Tstms have fired across southern MI between the I94 and I80
corridors while more widely sctd across nrn IN.This trend is
expected to continue through the rest of the aftn and evening
period, so will emphasize the SBN terminal site for convection
through 00Z. Thus far, the storms have remained below svr
criteria as they are pulse in nature. The flow is predominately
SW for both sites and will carry this into the night hours then
winds turn more southerly overnight at KSBN. The heat and
elevated humidity levels continue Friday and coupled with the
upper ridging weakening, expect a continuation of tstm
development with daytime heating.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
     INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
     116-203-204-216.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-
     005-015-016-024-025.
MI...Heat Advisory until 8 PM EDT this evening for MIZ078>081-177-
     277.
MARINE...None.

&&

DISCUSSION...Norman
AVIATION...Frazier
Hazardous weather outlook, Jun 26, 2:03 PM EST, 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
303 PM EDT Thu Jun 26 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-271915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
303 PM EDT Thu Jun 26 2025 /203 PM CDT Thu Jun 26 2025/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Marginally severe thunderstorms are possible today with the greatest
threat from damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-271915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
303 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Marginally severe thunderstorms are possible today with the greatest
threat from damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 26, 1:33 PM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
233 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     Tstm Wnd Dmg     4 WSW Moscow            42.03N 84.59W
06/26/2025                   Hillsdale          MI   Emergency Mngr

            Emergency manager reported trees/limbs
            downed near the town of Moscow on Milnes
            Road in Hillsdale County in Michigan due to
            thunderstorm winds. Time is radar estimated.

&&

JA
Special weather statement, Jun 26, 1:41 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
241 PM EDT Thu Jun 26 2025

INZ026-033-034-261915-
Jay IN-Blackford IN-Wells IN-
241 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT BLACKFORD...SOUTHEASTERN WELLS
AND NORTHWESTERN JAY COUNTIES THROUGH 315 PM EDT...

At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hartford City, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartford City, Montpelier, Pennville, Nottingham, Shamrock Lakes,
Dillman, Petroleum, Mill Grove, Keystone, Domestic, Fiat, Balbec,
Trenton, and Roll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4040 8543 4054 8544 4064 8524 4065 8508
      4041 8508
TIME...MOT...LOC 1840Z 265DEG 19KT 4046 8536

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CLH
Special weather statement, Jun 26, 1:42 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
242 PM EDT Thu Jun 26 2025

INZ012-013-261915-
Pulaski IN-Starke IN-
242 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES THROUGH 315 PM EDT/215 PM CDT/...

At 242 PM EDT/142 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of North Judson, or 7 miles northwest
of Winamac, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Winamac, Ripley, Monterey, Beardstown, Vanmeter Park, Denham, Ora,
and Bass Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4108 8678 4119 8677 4122 8653 4115 8647
      4105 8654
TIME...MOT...LOC 1842Z 267DEG 21KT 4114 8669

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DN
Local storm report, Jun 26, 2:41 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
341 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Tstm Wnd Dmg     3 E Winameg             41.62N 84.01W
06/26/2025                   Fulton             OH   Broadcast Media

            Broadcast media relayed reports of
            thunderstorm wind damage of a barn with the
            doors blown off and a silo now leaning off
            of the concrete pad near the town of Delta
            in Fulton County, OH. (Time is Radar
            estimated.).

&&

JA
Local storm report, Jun 26, 2:47 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
347 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Tstm Wnd Dmg     2 NE Delta              41.60N 83.97W
06/26/2025                   Fulton             OH   Public

            Trained spotter reports thunderstorm wind
            damage in the form of 3 semi trucks blown
            over on the Ohio Turnpike near County Road
            5-2 near the town of Delta in Fulton County
            Ohio. (Time is radar estimated.).

&&

JA
Special weather statement, Jun 26, 2:51 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
351 PM EDT Thu Jun 26 2025

INZ005-006-008-116-262015-
Lagrange IN-Noble IN-Northern Kosciusko IN-Elkhart IN-
351 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ELKHART...WESTERN
NOBLE...NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE COUNTIES
THROUGH 415 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Paris, or near Goshen, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goshen, Ligonier, Syracuse, Topeka, Millersburg, New Paris, Benton,
Cromwell, Honeyville, Kimmel, Lake Wawasee, and Waterford Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4131 8554 4150 8588 4158 8586 4160 8546
TIME...MOT...LOC 1951Z 282DEG 15KT 4152 8578

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CLH

The radar

The Northern Indiana radar (KIWX), 20 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Elkhart

When
June 26, 2:53 PM EST to 2:54 PM EST
Where
Elkhart County, 0.86 mi NW of Benton
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
41.530, -85.780

Thunderstorm Wind, Whitley

When
June 26, 3:50 PM EST to 3:51 PM EST
Where
Whitley County, Churubusco
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.230, -85.320

Reports of trees and large branches down in Churubusco.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265862, 1265861.